MAUDE Adverse Event Report: ETHICON INC. ETHI-PACK STEEL SIL 12X18IN 7 NON NDL; SUTURE, NONABSORBABLE, STEEL

ETHICON INC. ETHI-PACK STEEL SIL 12X18IN 7 NON NDL; SUTURE, NONABSORBABLE, STEEL
Model Number DS18
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: could you please clarify if the patient suffered from any signs or consequences due to the issue? product was not used on a patient.Could you please clarify if the issue was received product that is not within the same product family? product is ethi-pack ds18 7 (9.0 metric) 18¿.What is the lot number? lot jbf2111060.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Component code: g07002 ¿ device not returned.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date in 2022 and suture was used.The customer reported that the suture is not actually 18 gauge, it is thinner.The surgeon noticed a difference and it is thinner than a spool of 18 gauge wire they had previously.The product was not used on the patient.There were no adverse consequences reported.Additional information was requested.

Brand Name
ETHI-PACK STEEL SIL 12X18IN 7 NON NDL
Common Device Name
SUTURE, NONABSORBABLE, STEEL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
982 road 183 km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16158469
Report Number2210968-2023-00324
Device Sequence Number20584379
Product Code GAQ
UDI-Device Identifier10705031036703
UDI-Public10705031036703
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K931271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDS18
Device Catalogue NumberDS18
Device Lot NumberJBF2111060
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2022
Initial Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown